MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE DISTAL FEM CUT BLOCK; ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES

DEPUY IRELAND - 9616671 ATTUNE DISTAL FEM CUT BLOCK; ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES
Catalog Number 254400522
Medical Device Problem Codes Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cross pin inside was not smooth and causing pin to not advance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a1, a2, a3a, a4 and d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : according to the information received, ¿it was reported that cross pin inside was not smooth causing pin to not advance¿.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that attune distal fem cut block presents signs of burr inside one of the eight pin holes.The presence of the burr impedes the ability of a retained fixation pin to pass through the fixation pin hole as intended.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended and excessive forces, such as, constant off-axis insertion of the fixation pin.A dimensional inspection and functional testing were not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the attune distal fem cut block would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATTUNE DISTAL FEM CUT BLOCK
Common Device Name
ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19476554
Report Number1818910-2024-12415
Device Sequence Number19851558
Product Code HTZ
UDI-Device Identifier10603295423737
UDI-Public10603295423737
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400522
Device Lot NumberAB5373803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/17/2024
07/04/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/19/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight122 KG